Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 542, NWS Tulsa, OK

December 27, 20084 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Dec 27, 2008, 10:25 AM CST for 4 counties in Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 10:25 AM CST (16:25 UTC)
Expired
Dec 27, 2008, 11:21 AM CST
In force
56 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Choctaw County, OK, Latimer County, OK, LeFlore County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 113 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 27, 6:35 AM CSTTornado WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 10:04 AM CST, 21 minutes earlier.

Area forecast discussion, Dec 27, 10:04 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1004 AM CST SAT DEC 27 2008

.DISCUSSION...
THE COLD FRONT WAS LOCATED NEAR A MIAMI TO MCALESTER LINE AT
16Z.  A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS OCCURRING
ALONG AND AHEAD OF THE FRONT.  TEMPERATURES WERE DROPPING INTO
THE 30S AND 40S BEHIND THE FRONT.  HAVE UPDATED TO REMOVE
THE TORNADO WATCH FROM COUNTIES BEHIND THE FRONT.  HAVE ALSO
DROPPED THE MENTION OF THUNDERSTORMS FROM THE NORTHWEST PART
OF THE AREA AND ADJUSTED POPS ACCORDINGLY.  WILL UPDATE
AGAIN AS THE FRONT PROGRESSES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....18
Hazardous weather outlook, Dec 27, 4:48 AM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
448 AM CST SAT DEC 27 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST SAT DEC 27 2008

...SQUALL LINE ASSOCIATED WITH A COLD FRONT MOVING THROUGH THE REGION
TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.

AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST...WEST CENTRAL ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

FLASH FLOOD.
RISK...ELEVATED.
AREA...FAR EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...NORTHWEST ARKANSAS.

HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...NORTHWEST ARKANSAS.

SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST...WEST CENTRAL ARKANSAS.
ONSET...ONGOING.

FIRE WEATHER DANGER.
RISK...LIMITED..SPREADINDEX=40.
AREA...SOUTHEAST OKLAHOMA.
ONSET...THIS MORNING.

AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

DISCUSSION...
A COLD FRONT WAS PUSHING INTO CENTRAL OKLAHOMA EARLY THIS MORNING.
A LINE OF SHOWERS AND THUNDERSTORMS WAS ALONG AND AHEAD OF THE COLD
FRONT. VERY WARM AND MOIST AIR AHEAD OF THE FRONT WILL CONTINUE TO
FEED THE THUNDERSTORMS AS THIS SQUALL LINE MOVES EAST ACROSS THE
REGION THIS MORNING AND EARLY AFTERNOON. THE LINE OF SHOWERS AND
THUNDERSTORMS HAS A HISTORY OF PRODUCING VERY STRONG AND GUSTY WINDS
ALONG WITH VERY INTENSE LIGHTNING AND HEAVY RAIN.

MOVEMENT OF THE SQUALL LINE WAS TO THE EAST AT 25 MPH AND THIS WILL
MOVE IT ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY EARLY
THIS AFTERNOON.

VERY HEAVY RAIN IS ALSO BEING PRODUCED BUT HEAVIER AMOUNTS WILL
LIKELY IN FAR EAST OKLAHOMA AND NORTHWEST ARKANSAS WHERE HIGHER
AVAILABLE MOISTURE IS IN PLACE.

STRONG SHEAR IS NEAR THIS FRONT AND ISOLATED TORNADOES ARE
POSSIBLE WITH THIS SYSTEM.

DRY AIR PUSHING IN FROM THE SOUTHWEST WILL CAUSE LOW
HUMIDITY AND A PERIOD OF INCREASE FIRE BEHAVIOR IN SOUTHEAST
OKLAHOMA DURING THE LATE MORNING AND AFTERNOON HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HIGH PRESSURE ALONG WITH A DRIER AIR MASS WILL MOVE INTO THE
REGION BEHIND THE COLD FRONT AND BRING SEVERAL DAYS OF QUIET
WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Dec 27, 9:34 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
934 AM CST SAT DEC 27 2008

OKZ068-069-072-271615-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
934 AM CST SAT DEC 27 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE AND NORTHERN SEQUOYAH

AT 934 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF COOKSON TO 5 MILES WEST OF
VIAN...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...MARIETTA...STILWELL...BUNCH...MC KEY...VIAN...
BRUSHY...SHORT...MARBLE CITY...BOX AND COOKSON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3552 9512 3585 9493 3584 9450 3582 9449
      3541 9444
TIME...MOT...LOC 1534Z 272DEG 31KT 3577 9486 3551 9501
Special weather statement, Dec 27, 9:50 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
950 AM CST SAT DEC 27 2008

OKZ049-073-075-271630-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
950 AM CST SAT DEC 27 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CST
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN PITTSBURG...NORTHWESTERN PUSHMATAHA AND LATIMER

AT 950 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF DAMON TO 5 MILES WEST OF
STANLEY...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...YANUSH...HIGGINS...BENGAL...
DAMON...PANOLA...RED OAK...CLAYTON...STANLEY...TUSKAHOMA...
KIAMICHI...ALBION AND SARDIS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 2 PM CST.

LAT...LON 3439 9577 3452 9571 3452 9568 3458 9568
      3479 9557 3507 9493 3495 9497 3495 9500
      3486 9501 3486 9505 3477 9505 3460 9513
TIME...MOT...LOC 1550Z 244DEG 20KT 3487 9534 3453 9553
Special weather statement, Dec 27, 10:02 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1002 AM CST SAT DEC 27 2008

OKZ049-053-271645-
CHOCTAW OK-PUSHMATAHA OK-
1002 AM CST SAT DEC 27 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 AM CST
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CHOCTAW AND SOUTHWESTERN PUSHMATAHA

AT 1002 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM DARWIN TO 16 MILES SOUTH OF BOSWELL...MOVING
NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...HUGO...ORD...GRANT...GAY...GOODLAND...SAWYER...
BOSWELL...UNGER...SOPER...MESSER...KENT...FALLON...SPEER...APPLE...
ANTLERS...DELA...RATTAN...MOYERS...FINLEY...KOSOMA...SNOW...OLETA...
DARWIN AND KELLOND.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 2 PM CST.

LAT...LON 3393 9593 3417 9584 3417 9579 3433 9578
      3454 9529 3390 9533 3389 9552 3388 9555
      3393 9556 3394 9560 3391 9562 3389 9569
      3390 9575 3387 9579
TIME...MOT...LOC 1602Z 245DEG 43KT 3425 9573 3381 9586
Local storm report, Dec 27, 10:08 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1008 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     TSTM WND DMG     OWASSO                  36.27N 95.85W
12/27/2008                   TULSA              OK   PUBLIC

            LARGE TREE LIMBS DOWN

&&

MAT
Special weather statement, Dec 27, 10:16 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1016 AM CST SAT DEC 27 2008

ARZ001-002-010-011-019-020-029-OKZ049-053-069-072-074>076-271715-
ADAIR OK-BENTON AR-CARROLL AR-CHOCTAW OK-CRAWFORD AR-FRANKLIN
AR-HASKELL OK-LATIMER OK-LE FLORE OK-MADISON AR-PUSHMATAHA
OK-SEBASTIAN AR-SEQUOYAH OK-WASHINGTON AR-
1016 AM CST SAT DEC 27 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WASHINGTON...SOUTHERN CARROLL...CRAWFORD...BENTON AND MADISON

IN WEST CENTRAL ARKANSAS
     SEBASTIAN AND FRANKLIN

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN ADAIR

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

IN SOUTHEAST OKLAHOMA
     EASTERN HASKELL...LE FLORE...CHOCTAW...PUSHMATAHA AND LATIMER

AT 1016 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES NORTH OF ROGERS TO RHEA TO SALLISAW TO 5
MILES WEST OF BENGAL TO 5 MILES SOUTHEAST OF UNGER...MOVING EAST AT
50 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3394 9558 3389 9586 3492 9536 3546 9502
      3565 9480 3646 9437 3613 9333 3612 9346
      3577 9351 3576 9368 3539 9369 3539 9379
      3514 9403 3507 9423 3496 9423 3492 9444
      3451 9445 3450 9504 3394 9515 3386 9534
TIME...MOT...LOC 1616Z 257DEG 42KT 3649 9401 3603 9432
          3547 9470 3486 9509 3398 9568
Local storm report, Dec 27, 10:19 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1019 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     TSTM WND DMG     7 SW HASKELL            35.75N 95.76W
12/27/2008                   OKMULGEE           OK   FIRE DEPT/RESCUE

            BARN DESTROYED

&&

MAT

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:34 AM CSTSpecial Weather StatementTSAPawnee56 min
Dec 27, 4:29 AM CSTSpecial Weather StatementTSAOsage46 min
Dec 27, 5:04 AM CSTSpecial Weather StatementTSAOsage, Pawnee41 min
Dec 27, 5:44 AM CSTSpecial Weather StatementTSACreek, Osage, Pawnee, Washington46 min
Dec 27, 6:21 AM CSTSpecial Weather StatementTSACraig, Creek, Nowata, Okfuskee, Okmulgee, Rogers and 2 more54 min
Dec 27, 6:24 AM CSTSevere Thunderstorm WarningTSAOsage, Pawnee, Tulsa36 min
Dec 27, 6:58 AM CSTAreal Flood AdvisoryTSACreek, Osage, Rogers, Tulsa, Wagoner2 hr
Dec 27, 7:05 AM CSTSevere Thunderstorm WarningTSACreek, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more40 min
Dec 27, 7:21 AM CSTSpecial Weather StatementTSAMcIntosh, Okfuskee, Okmulgee24 min
Dec 27, 7:23 AM CSTTornado WarningTSAMuskogee, Okmulgee, Wagoner37 min
Dec 27, 7:39 AM CSTTornado WarningTSAWagoner18 min
Dec 27, 7:46 AM CSTSpecial Weather StatementTSADelaware, Mayes, Ottawa59 min
Dec 27, 7:52 AM CSTSevere Thunderstorm WarningTSAMayes, Wagoner38 min
Dec 27, 8:14 AM CSTSpecial Weather StatementTSAWagoner31 min
Dec 27, 8:19 AM CSTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa41 min
Dec 27, 8:46 AM CSTSpecial Weather StatementTSAAdair, Cherokee59 min
Dec 27, 8:50 AM CSTSpecial Weather StatementTSAPittsburg25 min
Dec 27, 9:02 AM CSTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg43 min
Dec 27, 9:24 AM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Muskogee, Pittsburg, Sequoyah50 min
Dec 27, 9:34 AM CSTSpecial Weather StatementTSASequoyah41 min
Dec 27, 9:50 AM CSTSpecial Weather StatementTSALatimer40 min
Dec 27, 10:02 AM CSTSpecial Weather StatementTSAChoctaw, Pushmataha43 min
Dec 27, 10:16 AM CSTSpecial Weather StatementTSAAdair, Choctaw, Haskell, Latimer, LeFlore, Pushmataha and 1 more59 min
Dec 27, 10:52 AM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah53 min
Dec 27, 11:16 AM CSTSpecial Weather StatementTSACarroll, Franklin, Madison44 min
Dec 27, 11:53 AM CSTSevere Thunderstorm WarningTSAFranklin, Madison37 min
Dec 27, 11:57 AM CSTSevere Thunderstorm WarningTSAFranklin47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.